Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 70, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 19, 2000, 8:26 PM MDT for Morgan County, Washington County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 19, 2000, 8:26 PM MDT (02:26 UTC)
- Expired
- Jul 19, 2000, 9:00 PM MDT
- In force
- 34 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Morgan County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 105 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.4 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 3539 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 200227 SVRDEN COC087-121-200300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 826 PM MDT WED JUL 19 2000 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL MORGAN COUNTY IN NORTHEAST COLORADO NORTHERN WASHINGTON COUNTY IN NORTHEAST COLORADO THIS INCLUDES THE CITY OF AKRON * UNTIL 900 PM MDT * AT 826 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF BRUSH...OR ABOUT 13 MILES SOUTHEAST OF FORT MORGAN...MOVING EAST-NORTHEAST ABOUT 25 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...PLATNER...MIDWAY AND AKRON. HAIL UP TO 1 INCH IN DIAMETER HAS OCCURRED WITH THIS THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...MOVE TO A SUBSTANTIAL SHELTER. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4024 10371 4007 10365 4013 10301 4045 10317
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:00 PM MDT, 5 hours 26 minutes earlier.
Area forecast discussion, Jul 19, 3:00 PM MDT, 5 hours 26 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 300 PM MDT WED JUL 19 2000 DESPITE SOUTHEAST SURFACE WINDS OVER EASTERN PLAINS...SURFACE DEWPOINTS HAVE DROPPED DRAMATICALLY ALONG FRONT RANGE...AVERAGING IN THE LOWER 30S. DEWPOINTS STILL HIGH EAST OF A FORT MORGAN TO LIMON LINE...LOWER TO MID 50S. SHEAR PROFILE DECENT AND FORECAST SOUNDINGS THIS AFTERNOON AND EVENING SHOW CAPES OF AROUND 2500 JOULES. CONVECTION DEVELOPING OVER FOOTHILLS...WILL PROBABLY BECOME SEVERE EAST OF ABOVE MENTIONED LINE WHERE BEST SHEAR AND LOW LEVEL MOISTURE TO BE FOUND. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT...ALTHOUGH CANNOT RULE OUT TORNADOES ESPECIALLY ALONG SURFACE BOUNDARIES. WILL GO WITH HIGHER POPS THOSE ZONES AND MENTION SEVERE. CONVECTION SHOULD LINGER OUT EAST LATE THIS EVENING...WITH SOME LOW CLOUDS AND FOG. ON THURSDAY...LITTLE CHANCE IN WIND PROFILE WITH LOW LEVEL EAST SOUTHEAST FLOW AND WESTERLY ALOFT. MODEL SOUNDINGS INDICATE UP TO 2000 JOULES DURING AFTERNOON. EXPECT CONVECTION TO FIRST DEVELOP OVER MOUNTAINS AND FOOTHILLS DURING AFTERNOON...THEN MOVE EASTWARD. SHORTWAVE PROGGED TO MOVE ACROSS THE NORTHERN ZONES DURING WHICH SHOULD HELP TO INTENSIFY CONVECTION. EASTERN PLAINS IN DAY TWO SEVERE...CANNOT RULE AGAINST THIS THINKING. STILL A BIT EARLY TO MENTION SEVERE IN ZONES FOR TOMORROW AFTERNOON. ON FRIDAY...MOIST SOUTHEAST SURFACE FLOW PROGGED TO PERSIST OVER EASTERN PLAINS...WITH WESTERLY FLOW ALOFT. COULD BE ANOTHER FAIRLY ACTIVE DAY...ALTHOUGH FORECAST SOUNDINGS INDICATE WARMING ALOFT. THIS CAP MAY DELAY STORM DEVELOPMENT. WINDS ALOFT THROUGH PERIOD SUFFICIENT TO KEEP STORMS MOVING...SO NOT EXPECTING FLASH FLOODING ALONG FOOTHILLS. FOR THE EXTENDED...UPPER LEVEL RIDGE TO REMAIN AT OR NEAR THE FOUR CORNERS...WARMING THE AIRMASS AND EFFECTIVELY SHUNTING MONSOON-TYPE MOISTURE. HOWEVER...MODELS INDICATE SEVERAL MOIST SURGES TO MOVE ACROSS EASTERN COLORADO. EXPECT CHANCE OF AFTERNOON THUNDERSTORMS THROUGH THE PERIOD...MAINLY FOOTHILLS AND PLAINS. D-L .DEN...NONE.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:21 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan, Weld | 24 min |
| Jul 19, 7:45 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 45 min |
| Jul 20, 2:42 PM MDT | Tornado Warning | BOU | Weld | 48 min |
| Jul 20, 3:16 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 44 min |
| Jul 20, 3:28 PM MDT | Tornado Warning | BOU | Weld | 47 min |
| Jul 20, 3:54 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 51 min |
| Jul 20, 4:05 PM MDT | Tornado Warning | BOU | Morgan, Weld | 40 min |
| Jul 20, 4:08 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Washington | 52 min |
| Jul 20, 4:32 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 43 min |
| Jul 20, 4:39 PM MDT | Tornado Warning | BOU | Morgan | 51 min |
| Jul 20, 4:51 PM MDT | Tornado Warning | BOU | Washington | 24 min |
| Jul 20, 4:54 PM MDT | Severe Thunderstorm Warning | BOU | Adams | 51 min |
| Jul 20, 5:05 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 40 min |
| Jul 20, 5:16 PM MDT | Tornado Warning | BOU | Washington | 29 min |
| Jul 20, 5:18 PM MDT | Tornado Warning | BOU | Adams, Morgan | 42 min |
| Jul 20, 5:44 PM MDT | Tornado Warning | BOU | Adams, Arapahoe, Washington | 46 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.